| Model Number |
2747 |
| Medical Device Problem Code |
Adverse Event Without Identified Device or Use Problem (2993)
| Health Effect - Clinical Codes |
Hematoma (1884); Needle Stick/Puncture (2462); Foreign Body In Patient (2687)
| Date of Event |
01/08/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported via facility medwatch report mw5150888 that tip detachment occurred.Transjugular intrahepatic portosystemic shunt (tips) was performed.A gadani wire was placed as a marker in both the right and middle hepatic portal vein.Due to obliteration of periportal fat and heterogenous liver, transhepatic portal was difficult to access.Some injections seemed to be within intrahepatic hematoma.A 182cm luge guidewires were selected for use.Three occurrences where the tip of the guidewire sheared off inside the patient.On two of those occurrences, the physician was able to snare and retrieved the device, while on one occurrence; the tip of the wire had to be left embedded in the liver parenchyma.No patient complications were reported.
Event or Problem Description
It was reported via facility medwatch report mw5150888 that tip detachment occurred.Transjugular intrahepatic portosystemic shunt (tips) was performed.A gadani wire was placed as a marker in both the right and middle hepatic portal vein.Due to obliteration of periportal fat and heterogenous liver, transhepatic portal was difficult to access.Some injections seemed to be within intrahepatic hematoma.A 182cm luge guidewires were selected for used.Three occurrences where the tip of the guidewire sheared off inside the patient.On two of those occurrences, the physician was able to snare and retrieved the device, while on one occurrence; the tip of the wire had to be left embedded in the liver parenchyma.No patient complications were reported.The reported event information references three occurrences captured in emdr 2124215-2024-07135 (17722511), emdr 2124215-2024-07133 (17722598), and emdr 2124215-2024-07134 (17722711).Follow-up was sent to clarify number of events was sent to the user facility with no response.There is no indication of a 4th occurrence; mdr submitted in error.